MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Catalog Number 1012452-20
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported inflation issue, leak or difficulty removing the device; however, the reported separation appears to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported that this was a percutaneous coronary intervention (pci) treating a proximal left anterior descending (lad) lesion.For post-dilatation, an nc trek advanced over a run through wire and to a previously implanted, unspecified stent without issues.Balloon inflation was attempted, however, failed and blood was noted in the device and contrast in the vessel.It was decided to remove the nc trek.During removal, resistance was felt at the copilot site and the shaft had then separated approximately 25 cm from the tip.The device was removed without further issues.Once outside the anatomy, the balloon appeared fine, without any material separation noted.The rest of the procedure was completed without further issues and with the same copilot device.Reportedly, there was no issue with the copilot.There were no adverse patient effects and there was no clinically significant delay.No additional information was provided regarding this issue.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8907653
Report Number2024168-2019-10942
Device Sequence Number16827093
Product Code LOX
UDI-Device Identifier08717648152047
UDI-Public08717648152047
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number1012452-20
Device Lot Number90613G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2019
Initial Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COPILOT; RUNTHROUGH GUIDE WIRE